Facebook Pixel

Is chest pain a symtom of svt?

By May 26, 2010 - 2:08pm
Rate This

I am confused. from what I read, chest pains are a symtom of svt. When I called my doctor and told the nurse that I was still having palpatations and chest pains even with the verapamil and wondered if the dose needed to be adjusted, she told me I needed to get to emergency because the chest pains could be a warning sign. So I spent over 24 hours and countless tests for them to tell me my chest pains are not cardiac related. Ok are chest pains a symtom or are they not?

Add a Comment13 Comments

EmpowHER Guest

I was diagnosed with SVT at the age of 21...heart rates reaching 219 bpm and other times couldn't even get a pulse count accurate. I took verapamil for about 5 months and then decided to really change my diet; avoiding Mt. Dew and high caffeine drinks. I was able to stop taking medication and was free of the palpitations for years with only a couple episodes over the past 17 years. However, now I've been having mild chest pains that come and go over the past several months. They can start out very sharp and then just linger for a while. This has not happened while I'm working out or doing cardio...it's almost always while I'm just sitting or lying in bed.
The Chest pains have been daily now for the past week with a few of them causing me to feel very anxious, I got cold and clammy and my fingertips were tingling.
My question: Can past episodes of SVT damage the heart and lead to other conditions later down the road? I do plan to go visit my doctor as soon as I can this coming week because this is kind of scaring me a bit.

July 17, 2011 - 5:54pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I have the same thing! I've has SVT since I was in 6th grade (I'm now 30). Just in the past couple years I've been getting chest pains on and off all the time. It's either quick stabbing pains, dull aching pains or just pressure. This pain happens a couple times a month. My cardiologist didn't seem alarmed by it, but it scares me when it's happening. I haven't read anything that says its a symptoms of SVT when not having an episode. My chest pain just happens during anytime of the day. I hope you and I can figure this out and that it isn't serious! Good luck!

June 1, 2015 - 7:18am
HERWriter Guide

Anon - That's a good question. Being exposed to a situation that raises the body's core temperature will increase a person's heart rate. It would therefore seem logical to me that a long hot shower or prolonged exposure to the sun's heat on a hot day would raise the heart rate and could trigger an attack. Does that make sense? Pat

June 7, 2010 - 5:29pm
EmpowHER Guest

I have SVT. I had the ablasion surgury some 5yrs ago and seem to always have the beginning of an episode. I notice now, they seem to be getting worse. A trigger that I have noticed that are not mentioned online is heat. Just taking a long hot shower can cause an attack. Or the humidity at a high heat temp. Has anyone else noticed this to be a trigger?

June 7, 2010 - 12:21am
EmpowHER Guest
Anonymous (reply to Anonymous)

I have not seen anything about heat as well. I have thought in the past that it was the humidity or heat causing my symptoms before i was diagnosed with SVT. I noticie my symptoms more in the summer or hot months. So i would assume so.

June 1, 2015 - 12:58pm
HERWriter Guide

Thank you Rebecca for adding your voice to the conversation and Sheree I hope you will take the time to read Rebecca's blog when you have the chance as she has a lot of wisdom and experience to share. Please let us know how your appointment goes and we certainly hope you get the information that you need and on the right path for your best health.
Take care, Pat

June 1, 2010 - 5:29pm

Dear Sheree;
I'm so sorry to hear about what's going on. I've received a message from Pat to contact you... I'm sorry that I haven't been able to do so sooner.
I too have experienced some of the same symptoms you have. After 5 years, I finally received a diagnosis of Cornary Microvascular Disease. It's a condition that affects the tiny vessels surrounding your heart. Because its a newer diagnosis (aka Cardiac Syndrome X, Ischemic Heart Disease) standard testing may not catch it. I invite you to take a look at my blog for more information regarding this condition. With you seeing your doctor tomorrow, perhaps you'll be better prepared.
Take Care,
Rebecca Fortunato

June 1, 2010 - 4:04pm

Thank you, I will do that. I dred the thought of taking medication, with all of its side effects for the rest of my life! If catheder abalation is an option for me, I think it would be the best way, besides the medication is not working.

May 28, 2010 - 9:03am
HERWriter Guide

Sheree- If you haven't done so yet I would read the info on verapamil to understand all the side effects, etc. I did a quick review to see if there are any indicators that sun/heat cause a reaction and didn't see anything, but you may want to take more time and review this more closely. The information the drug stores provide often is just the start.

And you're very welcome. Please stay in touch! Pat

May 27, 2010 - 5:37pm

Thank you. I have an appointment on the june 3rd with the cardiologist/electrophysiologist. I am hoping that I will get the answers I need. In the mean time I am avoiding all cafine, and oddly enough the sun and heat seem to be a trigger. Thank you so much for your advice!

May 27, 2010 - 1:42pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.